Texas, 2007

Hail in Texas, June 4, 2007

June 4, 2007 · NWS BRO · 2 events in 1 county or zone

Isolated severe thunderstorms developed in Starr County on the evening of June 4. The storms produced large hail near Falcon Dam and Falcon Heights.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Isolated severe thunderstorms developed in Starr County on the evening of June 4. The storms produced large hail near Falcon Dam and Falcon Heights.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 4, 6:45 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 6:45 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT MON JUN 4 2007

.DISCUSSION...RADAR SHOWS STORMS MOVING VERY SLOWLY EASTWARD OFF THE
MOUNTAINS OF NORTHEAST MEXICO.  THESE STORMS LOOK TO BE BRIEFLY
SEVERE AT TIMES BUT ARE HAVING TROUBLE MAINTAINING THEMSELVES AS
THEY MOVE DOWNSLOPE TOWARD THE WESTERN VALLEY.  00Z LAPS DATA SHOWS
CAPE OVER THE WESTERN VALLEY STILL IN EXCESS OF 3500 J/KG WITH A CIN
AROUND -40 J/KG.  CONDITIONS BECOME LESS FAVORABLE FURTHER EAST.
ALTHOUGH THE LOSS OF SURFACE HEATING IS CAUSING THERMODYNAMICS TO
BECOME LESS FAVORABLE...CANNOT RULE OUT THE POSSIBILITY OF A STORM
REACHING THE WESTERN VALLEY TONIGHT AND WILL CONTINUE THE SLIGHT
CHANCE POPS MAINLY OUT WEST.  BESIDES TWEAKING POP GRIDS FOR THE
NEXT 18 HOURS...HAVE ALSO MADE SLIGHT CHANGES TO SEVERAL VARIABLES
IN THE 2 TO 3 DAY RANGE TO REFLECT THE LATEST MODELS AND TO IMPROVE
CONSISTENCY WITH CRP.  NO OTHER CHANGES PLANNED THIS EVENING.
&&

.MARINE...GENERAL SE FLOW AT 10 KTS WITH 2 TO 3 FOOTERS
OFFSHORE...AS LITTLE PGF OVR REGION. SFC LOW PRESSURE DEVELOPS AND
DEEPENS OVR EXTREME NW OK WED PM...INCREASING SOUTHEAST FLOW ACROSS
THE NORTHWEST GULF THEN AND LASTING THROUGH THE WEEKEND. INCREASED
WINDS WILL INCREASE SEAS OFFSHORE TO 4 TO 6 FEET BY THE WEEKEND.
&&

.AVIATION...THERE IS A POSSIBILITY OF A ROGUE TSTM MOVING IN FROM
THE NORTHWEST OVERNIGHT MAINLY IN THE WRN VLY. THIS WILL CAUSE BRIEF
LOWER CIGS AND SHIFTING WINDS. GENERALLY...VFR THRU WED.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...58/JP
HMT/MESOSCALE.....ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 4, 4:00 AM CST, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON JUN 4 2007

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA DUE TO EASTERLY SWELLS. AND...THERE IS A
SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS...
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN ANY THUNDERSTORMS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS DEEP SOUTH TEXAS THROUGH
EARLY TUESDAY MORNING. ALSO...UNSEASONABLY WARM WEATHER WILL CREATE
MORE DIFFICULT CONDITIONS FOR ANYONE WORKING OUTSIDE TUESDAY THROUGH
SUNDAY. BE SURE TO DRINK PLENTY OF WATER...WEAR LOOSE FITTING LIGHT
COLORED CLOTHING...AND TAKE FREQUENT BREAKS. INCREASING WINDS AND
SEAS ALONG THE LOWER TEXAS COAST MAY REQUIRE A SMALL CRAFT ADVISORY
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. AND...A MODERATE TO HIGH
RISK OF RIP CURRENTS WILL LIKELY ACCOMPANY THESE WINDS AND SEAS. NO
OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER MONDAY
NIGHT THROUGH TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE OFFICE
IN BROWNSVILLE.

TOMASELLI

In the hours before

Special weather statement, Jun 4, 7:48 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
848 PM CDT MON JUN 4 2007

TXZ248-050245-
ZAPATA TX-
848 PM CDT MON JUN 4 2007

...RAPIDLY DEVELOPING THUNDERSTORMS JUST SOUTH OF SAN YGNACIO...

STRONG THUNDERSTORMS WERE RAPIDLY FORMING JUST SOUTH OF SAN
YGNACIO...IN ADJACENT MEXICO. THE THUNDERSTORMS WERE MOVING
SOUTHEAST AT 10 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE.

PHILO

The radar

The Brownsville radar (KBRO), 185 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Starr

When
June 4, 8:50 PM CST
Where
Starr County, Falcon Hgts
Measured
0.75 in hail
Reported by
Post Office
Coordinates
26.550, -99.130

Falcon Heights Postmaster reports marble size hail and slightly larger hailstones at Falcon Dam.

Hail, Starr

When
June 4, 9:21 PM CST
Where
Starr County, Falcon Hgts
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
26.550, -99.130

Roma police department relayed report of quarter size hail in vicinity of Falcon Dam and Falcon Heights in Starr County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39174, 39175.